Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Small child, distended subclavian vein, blue lips and nose. Due to blood clots?

18 month old had cellulitis after 18 month shot. Had 4 iv of antibiotics , 5 days oral antibiotics. Subclavian vein has been distended for 1 month on arm where shot received, also looks like a ll way to heart is distended. Yesterday when napping lips were blue, today nose went blue. Have to wait for 6 weeks for ultrasound to rule out blood clot, should we just take her to er next time something goes blue? Why would veins be distended in baby?
Asked On : Sat, 8 Sep 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Surgery 's  Response

as per you, the baby had developed cellulitis of one arm for which he got tretament and now you are noticing blue lip and nose.

most of your history is not adequqte to reach an diagnosis. blue lip and blue nose means he/she is developing cyanosis. now cyanosis is of varying type and causes also varies.

wanted ask some more questions... is your child look sick? is he/she breathing normally or there is any breathlessness? is the tongue is also blue (side/ tip of tongue)?

sometimes due to cold also the lip and nose becomes blue due to vasoconstriction but these sign may also represent central or mixed cyanosis and the undertlying cause may be a serious one. i dont want to frighten you but, i ll strongly advise you to check with your pediatrician as soon as possible.

he/She will properly examine the baby including his/her chest and heart and tell you better.
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor